Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jun 22, 2017, 8:53 AM CDT for Walton County, Florida. It took effect at Jun 22, 2017, 11:40 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 8:53 AM CDT (13:53 UTC)
- In effect from
- Jun 22, 2017, 11:40 AM CDT
- Expired
- Jun 24, 2017, 12:40 AM CDT
- In force
- 37 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 13.86 ft at Jun 22, 2017, 11:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
210 WGUS42 KTAE 221353 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 AM EDT Thu Jun 22 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-231353- /O.NEW.KTAE.FL.W.0029.170622T1640Z-170624T0540Z/ /MHDF1.1.ER.170622T1640Z.170623T0100Z.170623T1740Z.NO/ 853 AM CDT Thu Jun 22 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From this morning, or until the warning is cancelled. * At 8:30 AM Thursday the stage was 13.8 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by late this morning and continue to rise to near 14.4 feet by this evening. The river will fall below flood stage by Friday afternoon. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
1 follow-up statement
285 WGUS82 KTAE 222046 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 PM EDT Thu Jun 22 2017 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-222116- /O.CAN.KTAE.FL.W.0029.000000T0000Z-170624T0540Z/ /MHDF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 346 PM CDT Thu Jun 22 2017 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 3:30 PM Thursday the stage was 13.8 feet. * Flood stage is 14.0 feet. * Forecast: The river crested below flood stage at 13.9 feet. The river will continue to fall. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jun 22, 5:48 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 22, 5:48 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
648 AM EDT Thu Jun 22 2017
.AVIATION [Through 12Z Friday]...
A band of heavy rain is gradually drifting east across the FL
Panhandle and SE Alabama this morning, and could impact ECP and
DHN with brief periods of reduced visibility (MVFR/IFR) before
weakening and/or moving out of our area later this morning.
Otherwise, VFR conditions are expected for the rest of the period
at all terminals. South-southeasterly winds will increase across
our area later this morning, with a few gusts to 15-20 kts
possible from late morning through the afternoon.
&&
.PREV DISCUSSION [401 AM EDT]...
.NEAR TERM [Through Today]...
Wednesday evening's surface analysis showed Tropical Storm Cindy
approaching the central Gulf Coast, with a weak baroclinic zone
extending eastward from the storm center through Panama City. This
boundary may have helped a few of the weakly-rotating convective
cells to acquire tighter low-level circulations over our western
zones, but recent trends and the RAP has this feature weakening
over the next several hours, which should reduce the threat of
tornadoes.
The NWP models are in good agreement in a deep-layer ridge (and
drier mid tropospheric air) developing across our forecast area
today. Our rain chances will diminish to 20% across much of our
forecast area. There will be more sun than the past few days so high
temperatures will reach the lower 90s.
.SHORT TERM [Tonight Through Saturday]...
A deep-layer and drier air aloft will continue across our forecast
area through early Saturday. PoPs will be 30% or less, with the
greatest rain chances during the daylight hours. By late Saturday a
deep-layer trough will develop northwest of our forecast area.
Increasing moisture and Q-G forcing ahead of this feature will lead
to higher PoPs around Dothan and Albany (50%) Saturday afternoon,
with 20-30% PoPs elsewhere. Temperatures will be near average, with
lows in the 70s and highs in the lower to mid 90s.
.LONG TERM [Saturday Night Through Thursday]...
Rain chances will return to near climo levels for most of our region
by Sunday and into early next week with a deep layer trough in the
vicinity. The global are split as to whether or not the accompanying
surface cold front moves far enough south of our forecast area to
bring drier, sinking air (and low PoPs) to some or all of our
region, so we will blend the different solutions and call for
somewhat below-average PoPs and temperatures temperatures beyond
Monday, especially from Tallahassee north and westward where there
is a greater chance of drying.
.MARINE...
Winds and seas will gradually subside from east to west today, as
Tropical Storm Cindy moves ashore and weakens. However, high surf
and frequent rip currents will continue into Friday. A return to low
winds and seas is expected by this weekend as a surface ridge
develops across the marine area.
.FIRE WEATHER...
No concerns.
.HYDROLOGY...
Heavy rain remains possible this morning, mainly west of Panama City
and Dothan. However the threat of flooding is too low for a Flood
Watch. Fortunately organized heavy rain is unlikely through early
next week, so widespread river flooding/flash flooding is not
anticipated.
Despite the recent rains, some of which was locally heavy on Tuesday
and Wednesday, the latest river model guidance does not have any of
our rivers going to flood stage. However, a few sites may get close
along some of the smaller rivers , mainly the Shoal River at Mossy
Head, and Bruce Creek near Red Bay.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 90 75 91 73 92 / 20 10 30 10 30
Panama City 86 77 87 77 87 / 30 10 20 10 20
Dothan 87 74 91 74 90 / 40 10 20 10 50
Albany 90 74 92 75 91 / 30 10 30 10 40
Valdosta 92 75 93 74 94 / 20 10 30 10 30
Cross City 92 74 91 73 91 / 20 30 20 10 20
Apalachicola 87 79 87 78 88 / 10 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ Friday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until 11 AM EDT Friday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Lahr
MARINE...Fournier
FIRE WEATHER...Fournier
HYDROLOGY...FournierIn the hours before
Special weather statement, Jun 22, 4:21 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
521 AM EDT THU JUN 22 2017
FLZ007>009-108-112-221015-
Coastal Bay FL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-
521 AM EDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY...WESTERN WALTON AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 615 AM EDT/515 AM CDT/...
At 520 AM EDT/420 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorms along a line extending from near De
Funiak Springs to 7 miles east of Santa Rosa Beach. These storms were
nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Santa Rosa Beach, Eglin Air Force Base, Union,
Liberty, Freeport, Ponce De Leon, Cluster Springs, Portland, Alpine
Heights, Blue Mountain Beach, Arrant Settlement, De Funiak Spring
Airport, Seaside, Rock Hill, Glendale, Pleasant Ridge, Center Ridge,
Knox Hill and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3090 8624 3090 8595 3045 8595 3040 8600
3039 8595 3023 8595 3027 8623 3042 8623
3038 8616 3039 8611 3042 8614 3043 8612
3044 8616 3048 8614 3046 8619 3050 8620
3047 8623 3048 8623
TIME...MOT...LOC 0920Z 192DEG 3KT 3079 8612 3034 8613
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:48 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 22, 3:41 AM CDT | Special Marine Warning | TAE | 94 min | |
| Jun 22, 4:21 AM CDT | Special Weather Statement | TAE | Walton | 54 min |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.